MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Catalog Number 195-180
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 ag self test performed on (b)(6) 2025 with nasal sample.The consumer initially tested with a inteliswab test on (b)(6) 2025 which generated a positive result.The consumer stated that she was asymptomatic when tested negative on (b)(6) 2025 and confirmed that there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000904536a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 000904536a and device part number 195-430wl/ lot 904536.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000904536 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.However it could have possibly been related to the patient sample.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
LATERAL FLOW IMMUNOASSAY IVD OF COVID-19
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key21816561
Report Number1221359-2025-00183
Device Sequence Number7306657
Product Code QKP
UDI-Device Identifier00811877011729
UDI-Public01008118770117291726060710000904536A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/07/2026
Device Catalogue Number195-180
Device Lot Number000904536A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceWhite